Alert archive / Minnesota / Winter Storm Watches in 2007
Winter Storm Watch 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Apr 9, 2007, 3:00 PM CDT for 30 counties in Minnesota; 9 counties in Wisconsin. It took effect at Apr 10, 2007, 3:52 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2007, 3:00 PM CDT (20:00 UTC)
- In effect from
- Apr 10, 2007, 3:52 AM CDT
- Expired
- Apr 10, 2007, 12:45 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
All 39 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 33 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 092000 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT MON APR 9 2007 ...MORE APRIL SNOW ON THE WAY... .THERE IS A POTENTIAL FOR HEAVY SNOW OVER PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY INTO WEDNESDAY. EXPECT SNOW TO DEVELOP OVER WEST CENTRAL MINNESOTA TUESDAY MORNING AND THEN SPREAD INTO THE REST OF CENTRAL MINNESOTA TUESDAY AFTERNOON...AND FINALLY INTO WEST CENTRAL WISCONSIN BY TUESDAY EVENING. ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE ENTIRE AREA...BUT SNOWFALL RATES WILL DECREASE OVER WEST CENTRAL MINNESOTA BY LATE TUESDAY NIGHT. THE WATCH AREA IS GENERALLY NORTH OF A LINE FROM AROUND MONTEVIDEO...TO THE TWIN CITIES AND RED WING. A LOW PRESSURE AREA IS FORECAST TO MOVE ACROSS SOUTHERN MINNESOTA TUESDAY AND TUESDAY NIGHT...WITH THE HEAVIER SNOW OCCURRING TO THE NORTH OF THIS TRACK. THIS STORM SYSTEM COULD STILL BE IN A DEVELOPING PHASE TUESDAY NIGHT AND WEDNESDAY...THUS EXPECTED SNOW AMOUNTS COULD CHANGE. KEEP INFORMED ON THE LATEST FORECASTS AND UPDATED STATEMENTS. MNZ041>044-047>051-054>059-064-100400- /O.NEW.KMPX.WS.A.0005.070410T1200Z-070411T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS 300 PM CDT MON APR 9 2007 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. EXPECT SNOW TO DEVELOP TUESDAY MORNING AND CONTINUE THROUGH TUESDAY NIGHT. ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BY LATE TUESDAY NIGHT...BUT THE HEAVIEST SNOW WILL FALL TUESDAY AFTERNOON AND TUESDAY NIGHT. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ045-052-053-060>063-WIZ014>016-023>028-100400- /O.NEW.KMPX.WS.A.0005.070410T1800Z-070412T0000Z/ KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 300 PM CDT MON APR 9 2007 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. EXPECT SNOW TO DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BY WEDNESDAY AFTERNOON...BUT AMOUNTS COULD BE HIGHER IF THE WEATHER SYSTEM SLOWS DOWN. THE MOST LIKELY AREA FOR HIGHER ACCUMULATIONS WOULD BE OVER PARTS OF WEST CENTRAL WISCONSIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JPR/DWE
3 follow-up statements
000 WWUS43 KMPX 100307 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1007 PM CDT MON APR 9 2007 ...MORE LATE SEASON ACCUMULATING SNOW EXPECTED... .THERE IS POTENTIAL FOR HEAVY SNOW OVER PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY INTO WEDNESDAY. THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED...GENERALLY NORTH OF A LINE FROM MONTEVIDEO...TO THE TWIN CITIES...TO RED WING. SNOW IS ANTICIPATED TO DEVELOP OVER WEST CENTRAL MINNESOTA TUESDAY MORNING AND THEN SPREAD EASTWARD DURING TUESDAY AFTERNOON...AND INTO WEST CENTRAL WISCONSIN BY TUESDAY EVENING. ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE ENTIRE WATCH AREA. OCCASIONAL BREAKS IN THE SNOW ARE EXPECTED...NAMELY DURING TUESDAY NIGHT. THE SNOW MAY OCCASIONALLY MIX WITH RAIN OR DRIZZLE IN SOUTHERN PORTIONS OF THE WATCH AREA. A LOW PRESSURE AREA IS FORECAST TO MOVE EAST ACROSS IOWA TUESDAY AND TUESDAY NIGHT...WITH THE HEAVIER SNOW OCCURRING TO THE NORTH OF THIS TRACK. THIS STORM SYSTEM COULD STILL BE IN A DEVELOPING PHASE TUESDAY NIGHT AND WEDNESDAY...THUS EXPECTED SNOW AMOUNTS COULD CHANGE. HOWEVER...ACCUMULATIONS ARE ANTICPATED POTENTIALLY LEADING TO TREACHEROUS TRAVEL CONDITIONS. KEEP INFORMED ON THE LATEST FORECASTS AND UPDATED STATEMENTS ON THIS LATE SEASON SNOW EVENT. MNZ041>044-047>051-054>059-064-101115- /O.CON.KMPX.WS.A.0005.070410T1200Z-070411T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS 1007 PM CDT MON APR 9 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM CDT TUESDAY THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM CDT TUESDAY THROUGH WEDNESDAY MORNING. EXPECT SNOW TO DEVELOP TUESDAY MORNING AND CONTINUE THROUGH TUESDAY NIGHT. ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY LATE TUESDAY NIGHT. SNOW MAY BE HEAVY AT TIMES...PRIMARILY DURING THE DAY ON TUESDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL...INCLUDING ALONG INTERSTATE 94. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ045-052-053-060>063-WIZ014>016-023>028-101115- /O.CON.KMPX.WS.A.0005.070410T1800Z-070412T0000Z/ KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1007 PM CDT MON APR 9 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SNOW IS EXPECTED TO DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY WEDNESDAY AFTERNOON. AMOUNTS MAY BE HIGHER IF THE WEATHER SYSTEM SLOWS DOWN. THE MOST LIKELY AREA FOR HIGHER ACCUMULATIONS WOULD BE OVER PARTS OF WEST CENTRAL WISCONSIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. THIS INCLUDES IN THE TWIN CITIES METRO AREA AND ALONG INTERSTATES 35 AND 94. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 100852 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 AM CDT TUE APR 10 2007 ...LATE SEASON ACCUMULATING SNOW EXPECTED... .THE THREAT FOR HEAVY SNOW CONTINUES FOR MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...FROM LATE TODAY THROUGH WEDNESDAY. AS A RESULT...A WINTER STORM WATCH IS IN EFFECT FROM LATE THIS AFTERNOON INTO WEDNESDAY AFTERNOON FROM LITTLE FALLS TO ALBERT LEA ON EASTWARD TO THE WISCONSIN BORDER. A WINTER STORM WATCH COVERS ALL OF WEST CENTRAL WISCONSIN FOR TONIGHT AND WEDNESDAY. ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN THE WATCH AREAS. IN ADDITION...A SNOW ADVISORY IS NOW IN EFFECT FOR TODAY AND TONIGHT TO THE WEST OF A LINE FROM LITTLE FALLS TO ALBERT LEA. SNOW WILL SPREAD INTO WEST CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA THIS MORNING...IN ADVANCE OF A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHEAST FROM WYOMING. THE SNOW WILL SPREAD INTO FAR EASTERN AREAS OF MINNESOTA...INCLUDING THE TWIN CITIES METROPOLITAN AREA...DURING THE AFTERNOON HOURS. THE SNOW MAY BE MIXED WITH RAIN AT THE ONSET. THE SNOW WILL THEN OVERSPREAD WEST CENTRAL WISCONSIN EARLY TONIGHT. ACCUMULATIONS FROM 2 TO 4 INCHES ARE EXPECTED TODAY IN THE SNOW ADVISORY AREA ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...WITH ANOTHER 1 TO 2 INCHES OF ACCUMULATION TONIGHT. ACCUMULATIONS ACROSS FAR EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN ARE A LITTLE TRICKY DUE TO INDICATIONS THAT THE AFOREMENTIONED LOW PRESSURE SYSTEM MAY STRENGTHEN JUST SOUTHEAST OF THE REGION ON WEDNESDAY...ALLOWING FOR 6 OR MORE INCHES OF SNOW TO PILE UP. HENCE...THE CONTINUATION AND EXPANSION OF THE WINTER STORM WATCHES. KEEP INFORMED TODAY ON THE LATEST FORECASTS AND UPDATED STATEMENTS ON THIS LATE SEASON SNOW EVENT. MNZ041-042-047>049-054>058-064-101700- /O.UPG.KMPX.WS.A.0005.070410T1200Z-070411T1200Z/ /O.NEW.KMPX.SN.Y.0005.070410T1200Z-070411T1200Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS 352 AM CDT TUE APR 10 2007 ...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP ACROSS WEST CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA THIS MORNING AND CONTINUE THROUGH TONIGHT. ACCUMULATIONS FROM 4 TO 6 INCHES ARE LIKELY BY WEDNESDAY MORNING. THE SNOW MAY BE HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ065>067-073>076-082>084-091-092-101700- /O.NEW.KMPX.SN.Y.0005.070410T1200Z-070411T1200Z/ RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN- BLUE EARTH-WASECA-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...ST. JAMES... MANKATO...WASECA...FAIRMONT...BLUE EARTH 352 AM CDT TUE APR 10 2007 ...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM CDT WEDNESDAY. SNOW WILL DEVELOP ACROSS WEST CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA THIS MORNING AND CONTINUE THROUGH TONIGHT. ACCUMULATIONS FROM 3 TO 5 INCHES ARE LIKELY BY WEDNESDAY MORNING. THE SNOW MAY BE HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ068>070-077-078-085-093-101700- /O.EXB.KMPX.WS.A.0005.070410T2100Z-070411T2100Z/ CARVER-SCOTT-DAKOTA-RICE-GOODHUE-STEELE-FREEBORN- INCLUDING THE CITIES OF...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...OWATONNA...ALBERT LEA 352 AM CDT TUE APR 10 2007 ...WINTER STORM WATCH IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON. SNOW WILL DEVELOP ACROSS EASTERN AREAS OF MINNESOTA THIS AFTERNOON. THE SNOW WILL PERSIST TONIGHT AND MUCH OF WEDNESDAY. ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY AFTERNOON. THE SNOW MAY BE HEAVY AT TIMES...PRIMARILY TONIGHT AND WEDNESDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL... INCLUDING ALONG INTERSTATE 94. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ043>045-050>053-059>063-101700- /O.EXT.KMPX.WS.A.0005.070410T2100Z-070411T2100Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER 352 AM CDT TUE APR 10 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON. SNOW WILL DEVELOP ACROSS EASTERN AREAS OF MINNESOTA THIS AFTERNOON. THE SNOW WILL PERSIST TONIGHT AND MUCH OF WEDNESDAY. ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY AFTERNOON. THE SNOW MAY BE HEAVY AT TIMES...PRIMARILY TONIGHT AND WEDNESDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL... INCLUDING ALONG INTERSTATE 94. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WIZ014>016-023>028-101700- /O.EXT.KMPX.WS.A.0005.070411T0000Z-070412T0000Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 352 AM CDT TUE APR 10 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING. SNOW WILL SPREAD ACROSS WEST CENTRAL WISCONSIN EARLY TONIGHT. THE SNOW WILL PERSIST OVERNIGHT AND WEDNESDAY. ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY EVENING. THE SNOW MAY BE HEAVY AT TIMES...PRIMARILY LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. THIS INCLUDES IN THE TWIN CITIES METRO AREA AND ALONG INTERSTATES 35 AND 94. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RAH
000 WWUS43 KMPX 101745 WSWMPX URGENT - WINTER WEATHER MESSAGE...RESEND NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1122 AM CDT TUE APR 10 2007 ...MORE SNOW FOR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .THE THREAT FOR HEAVY SNOW CONTINUES FOR MUCH OF SOUTH CENTRAL MINNESOTA THIS AFTERNOON INTO WEDNESDAY. THEREFORE A HEAVY SNOW WARNING HAS BEEN ISSUED FOR A PART OF SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A LINE FROM ST JAMES TO OWATONNA. HERE 6 TO 10 INCHES OF SNOW COULD ACCUMULATE THROUGH WEDNESDAY AFTERNOON. LESSER SNOW TOTALS WILL OCCUR ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THROUGH WEDNESDAY. THEREFORE THE WINTER STORM WATCH HAS BEEN UPDATED TO A SNOW ADVISORY FOR EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN UNTIL 7 PM WEDNESDAY. THE SNOW ADVISORY REMAINS IN EFFECT FOR WEST CENTRAL MINNESOTA THROUGH 7 AM WEDNESDAY. A GENERAL 2 TO 6 INCH ACCUMULATION WILL OCCUR SOUTH OF A LINE... FROM NEAR ALEXANDRIA...TO ST CLOUD AND THE TWIN CITIES...EAST INTO WISCONSIN NEW RICHMOND AND EAU CLAIRE. ONE TO THREE INCH ACCUMULATIONS WILL BE POSSIBLE FROM NEAR MILACA..TO BALSAM LAKE AND LADYSMITH. THE SNOW WILL CONTINUE TO DEVELOP OVER WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON...AND INTO EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. A STRENGTHENING LOW PRESSURE SYSTEM OVER WESTERN SOUTH DAKOTA TODAY...WILL MOVE EAST THIS AFTERNOON AND TONIGHT TO SOUTHERN IOWA. THIS WILL CONTINUE TO GENERATE ACCUMULATING SNOW ACROSS MOST OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH WEDNESDAY. ALTHOUGH WIND WILL NOT BE A SIGNIFICANT FACTOR...THE HEAVY WET SNOW ACCUMULATING ON AREA ROADS WILL BE...ESPECIALLY LATER THIS AFTERNOON AND OVERNIGHT. PERSONS PLANNING TRAVEL SHOULD STAY ABREAST TO THE LATEST FORECAST AND STATEMENTS CONCERNING THIS SNOW EVENT. MNZ082>084-091-092-110030- /O.UPG.KMPX.SN.Y.0005.000000T0000Z-070411T1200Z/ /O.NEW.KMPX.HS.W.0001.070410T1700Z-070412T0000Z/ WATONWAN-BLUE EARTH-WASECA-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... FAIRMONT...BLUE EARTH 1122 AM CDT TUE APR 10 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES CHANHASSEN HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES WILL SPREAD EAST ACROSS SOUTH CENTRAL MINNESOTA THE REMAINDER OF THE AFTERNOON...THROUGH THE DAY WEDNESDAY. SNOW ACCUMULATIONS FROM 6 TO 10 INCHES ARE LIKELY ACROSS THE REGION...WITH THE HEAVIER SNOW TOTALS ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ085-093-110030- /O.UPG.KMPX.WS.A.0005.070410T2100Z-070411T2100Z/ /O.NEW.KMPX.HS.W.0001.070410T1700Z-070412T0000Z/ STEELE-FREEBORN- INCLUDING THE CITIES OF...OWATONNA...ALBERT LEA 1122 AM CDT TUE APR 10 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES CHANHASSEN HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES WILL DEVELOP ACROSS THE AREA THROUGH THE REMAINDER OF THE AFTERNOON...AND IS EXPECTED TO PERSIST THROUGH WEDNESDAY. SNOW ACCUMULATIONS FROM 6 TO 10 INCHES ARE LIKELY ACROSS THE REGION...WITH THE HEAVIER SNOW TOTALS ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ043>045-050>053-059>063-068>070-077-078-110030- /O.UPG.KMPX.WS.A.0005.070410T2100Z-070411T2100Z/ /O.EXB.KMPX.SN.Y.0005.070410T2100Z-070412T0000Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE- GOODHUE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...CHASKA... SHAKOPEE...BURNSVILLE...FARIBAULT...RED WING 1122 AM CDT TUE APR 10 2007 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP ACROSS EAST CENTRAL MINNESOTA THROUGH THE AFTERNOON. AIR TEMPERATURES MAY BE WARM ENOUGH FOR A RAIN AND SNOW MIX LATE THIS AFTERNOON...BUT SHOULD CHANGE OVER TO ALL SNOW BY EARLY EVENING. SNOW ACCUMULATIONS WILL LIKELY RANGE FROM 3 TO 6 INCHES FROM ST CLOUD TO THE TWIN CITIES METRO AREA TONIGHT AND WEDNESDAY. LESSER ACCUMULATIONS WILL OCCUR ACROSS CENTRAL MINNESOTA FROM NEAR MILACA AND CAMBRIDGE WHERE 1 TO 3 INCHES AREA POSSIBLE THROUGH WEDNESDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ014>016-023>028-110030- /O.UPG.KMPX.WS.A.0005.070411T0000Z-070412T0000Z/ /O.EXB.KMPX.SN.Y.0005.070411T0000Z-070412T0000Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1122 AM CDT TUE APR 10 2007 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP ACROSS WEST CENTRAL WISCONSIN THIS EVENING. SNOW ACCUMULATIONS COULD RANGE FROM 3 TO 6 INCHES BY WEDNESDAY EVENING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. LESSER ACCUMULATIONS WILL OCCUR FARTHER NORTH...WITH PERHAPS 1 TO 3 INCHES TOWARD BALSAM LAKE AND LADYSMITH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ041-042-047>049-054>058-064>067-073>076-110030- /O.CON.KMPX.SN.Y.0005.000000T0000Z-070411T1200Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-LE SUEUR- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR 1122 AM CDT TUE APR 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. SNOW IS EXPECTED TO EXPAND IN COVERAGE ACROSS WEST CENTRAL MINNESOTA THROUGH THE REMAINDER OF THE DAY AND TONIGHT. SNOW ACCUMULATIONS FROM 1 TO 4 INCHES WILL OCCUR ACROSS THE REGION THIS AFTERNOON...WITH ANOTHER 1 TO 3 INCHES ACCUMULATING OVERNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 9, 2:59 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 9, 2:59 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
259 PM CDT MON APR 9 2007
.DISCUSSION...
FORECAST CONCERN REMAINS DEVELOPMENT OF SURFACE LOW OVER SOUTHERN
MINNESOTA OR IOWA LATER TUESDAY NIGHT AND WEDNESDAY AS UPPER LEVEL
TROUGH MOVES THROUGH REGION. SOME MODEL DIFFERENCES IN OVERALL
DEVELOPMENT...BUT 12Z GFS ENSEMBLE MEAN CONTINUES ITS TREND OF
DEVELOPING 850MB CIRCULATION OVER SOUTHWEST MN TUESDAY
AFTERNOON. THIS IS TRACKING FARTHER SOUTH THAN 12Z GFS OR THE
NAMWRF. WILL FOLLOW A MORE 12Z GFS SOLUTION OF THE SURFACE/UPPER
AIR...WITH BEST POTENTIAL OF SNOW ACROSS CENTRAL MN INTO WC WI
DEVELOPING OVER WC MN TUE MORNING AND SPREADING EAST TUE AFTERNOON
THROUGH WED. THICKNESS/925MB TEMPERATURES SHOW SOME SURGE OF
WARMER AIR INTO SC MN LATER TUE AFTERNOON AND TUE NIGHT. WILL
MENTION A MIX INTO SOUTHERN METRO THEN. OTHERWISE...WITH DRY
EASTERLY LOW LEVEL FLOW...SNOW WILL BE THE MAIN CONCERN. 12Z GFS
290K ISENTROPIC FORECAST CHARTS ARE PUSHING STRONG LIFT OVER MOST
OF THE CWA BY LATE TUE AFTERNOON. WILL TREND A TAD SLOWER...BUT
NOT AS SLOW AS THE NAMWRF. GFS SHOWING STRONG FULL WIND
FRONTOGENESIS DEVELOPING ACROSS CENTRAL MN TUESDAY/TUESDAY
AFETRNOON AS WELL. DONT ANTICIPATE SATURATION OF THE ATMOS COLUMN
OVER WC WI UNTIL TUE AFTERNOON...AND MAYBE LATE IN THE FAR EAST.
BEST POTENTIAL OF 6 INCHES OR MORE APPEARS TO BE LOCATED NEAR A
BENSON...ST CLOUD...ANOKA AND EAU CLAIRE LINE...WITH 8 INCHES
BEING THE MOST POSSIBLE WITH EVENT. WATCH ISSUED FOR MUCH OF
CENTRAL MN INTO WC WI FOR TUE-WED PERIOD. WILL LIKELY NEED ADV
FARTHER SOUTH.
THE BUSY WEATHER PATTERN CONTINUES AS GFS IS INDICATING ANOTHER
SNOW MAKING SYSTEM LIFTING NORTHEAST ACROSS THE MID MISSISSIPPI RIVER
VALLEY REGION FRIDAY INTO SATURDAY. 12Z GFS RUN A BIT FARTHER
SOUTH THAN ITS PREVIOUS RUN...WITH THE ENSEMBLE MEAN MOVING IT
FROM KANSAS CITY REGION TO CHICAGO BY 12Z SATURDAY. THIS WOULD
FAVOR MORE OF SOUTHERN MN...SO HIGHEST POPS PLACED THERE. LOOKS
COLD ENOUGH FOR MAINLY SNOW AS WELL. AGAIN...GUIDANCE TEMPS COOLED
A BIT BECAUSE OF ANTICIPATED CLOUDS AND SNOW OVER THE AREA.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING FOR BENTON-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-
MEEKER-MILLE LACS-MORRISON-POPE-SHERBURNE-STEARNS-STEVENS-
SWIFT-TODD-WRIGHT-YELLOW MEDICINE COUNTY(IES).
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR ANOKA-CHISAGO-HENNEPIN-ISANTI-KANABEC-RAMSEY-
WASHINGTON COUNTY(IES).
WI...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-
POLK-RUSK-ST. CROIX COUNTY(IES).
&&
JPR/DWEHazardous weather outlook, Apr 9, 12:15 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CDT MON APR 9 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1215 PM CDT MON APR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL BEGIN TO SPREAD INTO WEST CENTRAL AND SOUTH CENTRAL MINNESOTA TUESDAY MORNING...AND OVER CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE AFTERNOON AND EVENING. ACCUMULATING SNOW WILL LIKELY CONTINUE INTO WEDNESDAY. ACCUMULATIONS COULD BE IN THE 4 TO 7 INCH RANGE GENERALLY NORTH AND EAST OF A LINE FROM BENSON AND WILLMAR...TO THE TWIN CITIES TO EAU CLAIRE. OVER THE REMAINDER OF CENTRAL AND SOUTHERN MINNESOTA...ACCUMULATIONS COULD BE IN THE 2 TO 4 INCH RANGE. THERE IS STILL SOME UNCERTAINTY ON THE TIMING AND EXTENT OF THE SNOW THAT IS FORECAST TO DEVELOP...SO STAY INFORMED AND CHECK THE LATEST FORECASTS AND STATEMENTS. ANOTHER SYSTEM WILL MOVE OUT OF SOUTHWEST U.S. OVER THE WEEKEND. EARLY INDICATIONS SUGGEST THAT SOUTH CENTRAL AND SOUTHEAST MINNESOTA...AND PARTS OF WEST CENTRAL WISCONSIN COULD BE IN THE PATH OF SIGNIFICANT SNOW. THIS STORM SYSTEM COULD AFFECT THE AREA LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. JPR
Nearby
Winter Storm Watches in Minnesota, 2007Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.